| Catalog Number |
INCORRECT ENTRY |
| Medical Device Problem Code |
Material Perforation (2205)
| Health Effect - Clinical Codes |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/12/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Event or Problem Description
It was reported that bd nexiva diffusics 22g x 1.00 in needle through catheter.It was reported by customer that "when partially pulling back needle in 22 gauge iv and reinserting, needle is puncturing iv catheter and splitting catheter in two." verbatim: rcc received a complaint via email.Email(s) attached.When partially pulling back needle in 22 gauge iv and reinserting, needle is puncturing iv catheter and splitting catheter in two.Has happened multiple times with this lot number of iv sets.Lot# 4303911.Additional information received on 24th june 2025: it happened on 2 different patients and then was recreated by poking a saline bag.
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the 1 photo submitted for evaluation.The reported issue of needle through catheter was confirmed upon inspection of the sample.Analysis of the sample showed that it was possible to observe the cannula passing through the catheter.Bd determined the cause of the failure was most likely related to improper handling during use, after opening the package and/or placing the device.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description
No additional information.